Advertisement

Finite Element Method for Schnakenberg Model

  • Ozlem Ersoy HepsonEmail author
  • Idris Dag
Chapter
  • 539 Downloads
Part of the Nonlinear Systems and Complexity book series (NSCH, volume 24)

Abstract

In the study, solution of an initial boundary value problem for the Schnakenberg reaction-diffusion model is considered in numerical meaning. The approximate solution is assumed to be a finite series, some of exponential form of the cubic B-spline basis. After adapting the boundary data, the system is integrated in time variable by using Crank-Nicolson implicit method. The resultant iteration algorithm is initiated by the aid of the initial data adaption. The numerical results are compared with the analytical solution by using the relative error calculation that measures the ratio of the difference in the two successive time levels to the previous time level to validate the accuracy and the reliability.

Keywords

Schnakenberg Model Implicit Crank-Nicolson Method Previous Time Level Regularized Long Wave Equation Collocation Method 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

References

  1. 1.
    Xu, C., Wei, J.: Hopf bifurcation analysis in a one-dimensional Schnakenberg reaction diffusion model. Nonlinear Anal. Real World Appl. 13, 1961–1977 (2012)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Ruuth, S.J.: Implicit-explicit methods for reaction-diffusion problems in pattern formation. J. Math. Biol. 34, 148–176 (1995)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Madzvamuse, A.: Time-stepping schemes for moving grid finite elements applied to reaction-diffusion systems on fixed and growing domains. J. Comput. Phys. 214, 239–263 (2006)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Mana, S.: Some numerical methods for Schnackenberg model. Int. J. Eng. Invent. 2(2), 71–78 (2013)Google Scholar
  5. 5.
    McCartin, B.J.: Theory of exponential splines. J. Approx. Theor. 66, 1–23 (1991)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Sakai, M., Usmani, R.A.: A class of simple exponential cubic B-splines and their application to numerical solution to singular perturbation problems. Numer. Math. 55, 493–500 (1989)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Radunovic, D.: Multiresolution exponential B-splines and singularly perturbed boundary problem. Numer. Algor. 47, 191–210 (2008)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Mohammadi, R.: Exponential B-spline collocation method for numerical solution of the generalized regularized long wave equation. Chin. Phys. B 24(5), 050206 (2015)CrossRefGoogle Scholar
  9. 9.
    Rao, S.C.S., Kumar, M.: Exponential B-spline collocation method for self-adjoint singularly perturbed boundary value problems. Appl. Numer. Math. 58, 1572–1581 (2008)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Ersoy, O., Dag. I.: Numerical solutions of the reaction diffusion system by using exponential cubic B-spline collocation algorithms. Open Phys. 13(1), 414–427 (2015)Google Scholar
  11. 11.
    Korkmaz, A., Ersoy, O., Dag. I.: Motion of patterns modeled by the gray-scott autocatalysis system in one dimension. Match Commun. Math. Comput. Chem. 77, 507–526 (2017)Google Scholar
  12. 12.
    Ersoy, O., Korkmaz, A., Dag., I.: Exponential B splines for numerical solutions to some Boussinesq systems for water waves. Mediterr. J. Math. 13, 4975–49974 (2016)Google Scholar
  13. 13.
    Ersoy, O., Dag, I.: The exponential cubic B-spline collocation method for the Kuramoto-Sivashinsky equation. Filomat 30(3), 853–861 (2016)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Dag, I., Ersoy, O.: The exponential cubic B-spline algorithm for Fisher equation. Chaos Solitons Fractals 86, 101–106 (2016)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Rubin, S.G., Graves, R.A.: Cubic Spline Approximation for Problems in Fluid Mechanics. NASA TR R-436, Washington (1975)Google Scholar
  16. 16.
    Sahin, A.: Numerical solutions of the reaction-diffusion systems with B-spline finite element method. Ph.D. Dissertation, Department of Mathematics, Eskisehir Osmangazi University, Turkey (2009)Google Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Mathematics-Computer DepartmentEskişehir Osmangazi UniversityEskişehirTurkey
  2. 2.Computer Engineering DepartmentEskişehir Osmangazi UniversityEskişehirTurkey

Personalised recommendations